MAUDE Adverse Event Report: SMITH & NEPHEW, INC. G2 INS SPAC TR SZ5-6 13MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. G2 INS SPAC TR SZ5-6 13MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 71430228
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during tka surgery, a g2 ins spac tr sz5-6 13mm had broken off during processing, it will no longer lock on.This happened after use in patient.· surgery had been completed, without any delay, with the same device.Patient was not harmed as consequence of this problem.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.A visual inspection of the returned device confirmed the stated failure mode.The device is heavily gouged, rendering the device inoperable.The device shows signs of extensive use.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
G2 INS SPAC TR SZ5-6 13MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12114799
Report Number1020279-2021-05666
Device Sequence Number17050100
Product Code LXH
UDI-Device Identifier03596010211873
UDI-Public03596010211873
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71430228
Device Catalogue Number71430228
Device Lot Number11KM12184
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2021
Initial Date Received by Manufacturer 06/21/2021
Supplement Date Received by Manufacturer08/20/2021
Initial Report FDA Received Date07/05/2021
Supplement Report FDA Received Date08/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1